Results 1 to 7 of 7
Lorazapam Roller Coaster
  1. #1
    Badlarry is offline New Member
    Join Date
    Mar 2015
    Posts
    4

    Default Lorazapam Roller Coaster

    Ive been taking 2-3mg of lorazapam per day for almost a year now. I had a health issue related to alcohol and they had me on it in the hospital for about a week. they said they tapered me down before i was released but the day i got out i was right back to the er thinking i was gonna die. They gave me lorazapam and had me follow up with my primary. it seemed like every 12 hours or so i was having major anxiety. my primary prescribed the lorazapam for the panic/anxiety attacks and also perscribed a daily ssri. i took both the next few days and it made my anxiety worse. super panic and central nervous type wierd feelings. Called them back abd we tried another ssri and same deal. he told me to just do the lorazapam as needed and in time re evaluate. 3 months went by and everything was ok. quit smoking cigarettes, joined the gym and not much for anxiety as long as i took the lorazapam. the better i felt i tried cutting down on the pills but it brought on more anxiety. I felt like the pills were making me more anxious at times especially when they were kicking in. Then that few hours after that i would feel foggy and kinda of depressed and withdrawn. Over the winter i struggled with the alcohol a bit and was still taking the pills. few weeks ago i freaked out and stopped them both. that lasted about 7 miserable days and ended up at the er back on lorazapam. my blood pressure was through the roof and so on. they said it was the only way and im lucky nothing real bad happened to me because i didnt taper. its been a tough being back on them. at first i couldnt go 8 hours without one and was taking 3 to 4 mgs a day. followed up with primary and he switched it to .5 4x a day. ive been struggling to maintain that schedule. havent been drinking alcohol at all. im waiting to see a psychiatrist to be evaluated, and thats been like pulling teeth. in the mean time ive been trying to stay active, eat good, rest good and a little bit of pot here and there has been making it somewhat worth living. lots of headaches, bodyaches, palpatations, irratability and stomach cramps. just looking for some insight. this my virgin ride on benzos and i really am not sure if im hooked on them or if i have anxiety. any help would surely be appreciated.

  2. #2
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,016

    Default

    Hey, Larry, I'm not going to call you "bad", been there before. Yeah, you are dependent on the benzos if not addicted, at least your brain is. Yeah, you have to taper benzos. Your symptoms are typical benzo w/d symptoms. Your doc basically took what you've been taking and cut it in half, so you are experiencing w/d symptoms from the lorazapam going from 4mg. to 2mg. per day. You are doing the right things: eating right, drink plenty of water, and exercise. Those help. You might want to try some L-theanine, magnesium is said to help and try some chamomile tea as well, an otc for the headaches. These symptoms will ease up in time. If they get worse you know where to go: ER. Keep posting here. Benzos are the worst to come off of, and you seem to be very sensitive as you had symptoms after 5 days. You do NOT want to stay on these for any longer than you need to get off them, but first you need to get stable. You MUST abstain from drinking (I know it's hard, I'm an addict). Benzos must be tapered very slowly, it's good your doctor put you on a schedule, do what he says. Your anxiety right now is probably related to the benzo w/d, check out the supplements I suggested and exercise, try meditation: you can google this. Your level of true anxiety or if you have a problem is hard to judge at this point. All I know is that you want to taper those and GET OFF OF THEM there are other things for anxiety, and you want to taper slow, but first you have to get stable where your symptoms are minimal. When you begin to taper you want to take one of those .5mg. break it into 4 pieces and take three pieces, then .5mg, .5mg., .5mg and do this for around 7-10 days, you need to be stable before you do this. You want to work up until you are taking an equal amount 4 X per day, but only drop that piece every 7-10 days. Slow and steady wins this benzo race. POST

    Peace,

    Iloerose

  3. #3
    Badlarry is offline New Member
    Join Date
    Mar 2015
    Posts
    4

    Default

    Yesterday started off kinda of bad but as the day went on it seemed to get better. I kept myself fairly busy, ate well, took the dog for a long walk around noon and then hit the gym at 4. My bp was a little high in the am but it lowered quite a bit by bedtime. I gave that headspace meditation app a go and it defitnately relaxed me. Mind over matter right? Really wish i could sleep more than 3 to 3 1/2 hrs at a clip though. oh well little better everyday i guess. i had posted yesterday also...responding to rose's kindly advice and she posted back but its not on here today. not sure why or how that works.
    Last edited by Anonymous; 04-01-2015 at 02:33 PM.

  4. #4
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,016

    Default

    Larry: I have had posts deleted before and have no idea why, it just happens. <sigh> Sounds like you are doing pretty darn good and moving forward, should get a better everyday. You can try some melatonin and sleepy time tea for the insomnia. Yeah, a lot is mind over matter, benzos really play with your head. Glad your day went better as it went on.

    Peace,

    Iloerose

  5. #5
    Badlarry is offline New Member
    Join Date
    Mar 2015
    Posts
    4

    Default

    well it seems like i've stabilized a bit in the past couple days. still have a bit of wd in between doses but not nearly as bad as earlier in the week. excerise, meditation, vitamins and a strong support team behind me i'm sure are all key factors. i have an appointment monday to start a program to get help with addiction and the behavioral health that goes with it. totally stoked for it. its been quite some time since ive lived without using one substance or another. the older you get the more they pile up on you. i know a bunch have folks have read my posts and i theirs. its comforting to know im not alone. as the addage goes: we can all do anything we put our minds too. in my recent wrong turns in life i truly have felt that to be true. too often the quick fix is just that.

  6. #6
    jugnugget is offline New Member
    Join Date
    Jan 2015
    Posts
    2

    Default

    Quote Originally Posted by Badlarry View Post
    well it seems like i've stabilized a bit in the past couple days. still have a bit of wd in between doses but not nearly as bad as earlier in the week. excerise, meditation, vitamins and a strong support team behind me i'm sure are all key factors. i have an appointment monday to start a program to get help with addiction and the behavioral health that goes with it. totally stoked for it. its been quite some time since ive lived without using one substance or another. the older you get the more they pile up on you. i know a bunch have folks have read my posts and i theirs. its comforting to know im not alone. as the addage goes: we can all do anything we put our minds too. in my recent wrong turns in life i truly have felt that to be true. too often the quick fix is just that.
    Hey Larry, I know exactly what you're goin thru. I've been tapering down on Lorazepam/Ativan for a couple months now. Started at 2 mg per day, and have slowly cut down to .5 mg per day. It's a rough ride for sure, but we'll get thru it. I have found that taking Benadryl a couple times a day has helped ease some of my withdrawal symptoms a little. You might give that a try as well. Good luck to ya Brother. Can't wait til I can get off this benzo train for good...

  7. #7
    Badlarry is offline New Member
    Join Date
    Mar 2015
    Posts
    4

    Default

    thanks brother. i started an addiction/behavioral health program this weeek. it was kinda up and down to start. but as the week went on things started looking up for me. made me deal with my stress which was tough to swallow at first but i feel better. its psychiatrist supervised and he actually pulled me off the lorazapam today. that stuff sux and i was having way to much withdrawl in between doses. switched to klodapin and lexapro. i am weary that im jumping to another benzo but i have to do something. stress, depression and insomnia are literally killing me. ive come to grips with needing some help. gotta stay off the booze and try and get off these other benzos as fast as possible. i know its not gonna happen overnite. i didnt get this jammed up overnite either. good luck to u. may the force be with us all

Similar Threads

  1. Finally off lorazapam
    By Lynette54 in forum Need to Talk?
    Replies: 2
    Last Post: 05-30-2016, 04:27 PM
  2. Lorazapam
    By Anonymous in forum Need to Talk?
    Replies: 2
    Last Post: 04-10-2016, 12:34 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22